Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 31, 2012, 7:52 PM EDT for Martin County, Florida. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2012, 7:52 PM EDT (23:52 UTC)
- Expired
- Jul 31, 2012, 8:45 PM EDT
- In force
- 53 min
- Issued by
- NWS Melbourne, FL
County Martin County, FL
The radar
The Melbourne radar (KMLB), 123 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMIA), launched 12:00Z, 11.9 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1762 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
359
WWUS82 KMLB 312352
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
752 PM EDT TUE JUL 31 2012
FLZ064-010045-
MARTIN-
752 PM EDT TUE JUL 31 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH OVER SOUTHWESTERN MARTIN COUNTY...
* UNTIL 845 PM EDT.
AT 751 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM 3 MILES
SOUTHWEST OF PORT MAYACA TO 20 MILES SOUTH OF PORT MAYACA...MOVING
NORTHEAST AT 10 MPH.
OTHER LOCATIONS IN THE PATH OF THIS LINE OF STORMS INCLUDES...
INDIANTOWN.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2696 8062 2699 8062 2700 8063 2704 8065
2705 8065 2712 8050 2712 8040 2696 8039
2695 8041 2695 8061
TIME...MOT...LOC 2352Z 211DEG 8KT 2694 8063 2678 8059
2660 8069
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 31, 3:19 PM EDT, 4 hours 33 minutes earlier.
Area forecast discussion, Jul 31, 3:19 PM EDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 319 PM EDT TUE JUL 31 2012 .DISCUSSION... THIS AFTERNOON-TONIGHT...RIDGE AXIS REMAINS OVER SOUTH FLORIDA THIS AFTERNOON AND THUS SOUTHWEST FLOW IS STILL IN PLACE OVER EAST CENTRAL FLORIDA. SHOWERS AND STORMS THIS AFTERNOON SEEM TO BE FOCUSED ALONG A BOUNDARY CURRENTLY DRAPED ACROSS THE CENTRAL PENINSULA APPROXIMATELY FROM NORTH OF TAMPA TO ORMOND BEACH. AS THE AFTERNOON PROGRESSES STORM COVERAGE WILL INCREASE SOME...ESPECIALLY NORTH OF THE CAPE WHERE MOISTURE FROM THIS MORNING'S MCS IS BEGINNING TO MOVE INTO THE AREA. EXPECT STORM ACTIVITY TO FLARE UP AS IT NEARS THE NORTHERN BREVARD AND VOLUSIA COASTS DUE TO INTERACTION WITH THE SEA BREEZE WHICH IS CURRENTLY PINNED FAIRLY CLOSE TO THE COAST DUE TO SOUTHWESTERLY FLOW. SHOWERS AND STORMS SHOULD DISSIPATE AND MOVE OUT OF THE AREA BEFORE MIDNIGHT LEAVING PARTLY CLOUDY SKIES. LOWS OVERNIGHT WILL REACH THE MID 70S WITH TEMPERATURES A COUPLE OF DEGREES COOLER IN THE AREAS SURROUNDING LAKE OKEECHOBEE. WEDNESDAY-FRIDAY (PREVIOUS DISCUSSION)...UPR TROUGH ALONG THE EASTERN SEABOARD EXTENDING S TO THE GULF REGION WL KEEP ATLC SFC HIGH PRESSURE ORIENTED S OF THE AREA. MODEST S/SW WINDS AT LOWER- STEERING LEVEL COUPLED WITH MARGINAL MOISTURE AND AFTERNOON SB INSTABILITY WILL HELP PRODUCE SCT AFTN/EARLY EVE STORMS ACROSS ECFL. BEST COVERAGE GENERALLY OVER VOLUSIA CO AND THE I-4 CORRIDOR NWD INCLUDING OSCEOLA CO TO SPACE COAST. BY LATE THU SFC RIDGE WL BEGIN TO RE-ESTABLISH BACK NWD...PROVIDING SOME DRYING AND SLIGHTLY LOWER POP COVERAGE BY FRI WITH A LIGHTER WIND ENVIRONMENT DOMINATED BY DEVELOPMENT OF THE AFTERNOON COASTAL BREEZES. SATURDAY-MONDAY (PREVIOUS DISCUSSION)...BY THE WEEKEND THE ATLC RIDGE AXIS IS SHOWN LIFTING NORTH OF THE FORECAST AREA. OPENING OF THE STATE TO DEEPENING EASTERLIES ALONG WITH HIGHER MOISTURE ASCD WITH AN APPROACHING TROPICAL WAVE AROUND SATURDAY SHOULD SERVE TO INCREASE COASTAL AND INLAND RAIN CHCS ESP FROM THE SPACE COAST SWD. RAIN CHCS MAY BECOME HIGHER THAN CURRENTLY INDICATED FOR SAT. INTO EARLY NEXT WEEK...PLACEMENT OF THE ATLC SFC HIGH IS GENERALLY SHOWN OVER THE ECFL AREA. LOCAL WIND REGIME SHOULD BE LIGHT WITH DIURNALLY BASED BOUNDARY DRIVEN AFTERNOON STORMS AND SEASONAL POPS/TEMPERATURES CAN BE EXPECTED WELL INTO THE WEEK. && .AVIATION... SCATTERED TSRA FROM MLB NORTH WITH RELATIVELY BRIEF IFR CONDITIONS. GENERALLY LIGHT SOUTHWESTERLY FLOW THROUGH THE PERIOD. AFTER STORMS END THIS EVENING...VFR CONDITIONS OVERNIGHT AND THROUGH TOMORROW MORNING. && .MARINE... SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE OFF THE PENINSULA TOWARDS THE NORTHEAST INTO THIS EVENING. WINDS INCREASING INTO THE OVERNIGHT TO AROUND 15 KTS...PARTICULARLY WELL OFFSHORE VOLUSIA AND BREVARD COUNTIES. WAVE PERIODS IN THE NORTHERN OFFSHORE AND SOUTHERN WATERS WILL SIGNIFICANTLY DECREASE TO AROUND 4 SECONDS THROUGH TOMORROW. ALONG WITH 1 TO 3 FOOT SEAS...THESE WATERS WILL BE CHOPPY. EXTENDED (PREVIOUS DISCUSSION)...FLOW PATTERN MID-LATE WEEK GENERALLY S/SW WITH DIURNAL TENDENCY TOWARD ONSHORE BREEZE DEVELOPMENT EACH AFTERNOON ESPECIALLY S OF CAPE CANAVERAL. NO HAZARDOUS MARINE CONDITIONS EXPECTED ASIDE FROM DAILY STORMS NEAR THE COAST ESPECIALLY OVER THE WATERS OF BREVARD AND VOLUSIA COUNTIES. && .PRELIMINARY POINT TEMPS/POPS... DAB 76 93 75 93 / 40 50 20 40 MCO 75 94 74 94 / 30 30 20 40 MLB 75 92 74 92 / 30 20 20 30 VRB 75 92 73 90 / 30 20 20 30 LEE 76 94 76 95 / 30 50 20 40 SFB 76 95 76 95 / 40 40 20 40 ORL 76 94 77 95 / 30 30 20 40 FPR 74 91 73 91 / 20 20 20 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM...BOWEN IMPACT WX/AVIATION....MOSES
Hazardous weather outlook, Jul 31, 11:31 AM EDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1131 AM EDT TUE JUL 31 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-010330- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1131 AM EDT TUE JUL 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... AN UNSTABLE AIRMASS AND PREVAILING OFFSHORE FLOW WILL PRODUCE A SCATTERED COVERAGE OF LIGHTNING STORMS THIS AFTERNOON INTO EARLY EVENING. THE BEST CHANCE WILL OCCUR WITH THE COLLISION OF THE EAST AND WEST COAST SEA BREEZE BOUNDARIES OVER THE EASTERN INTERIOR...ESPECIALLY ALONG THE I-4 CORRIDOR IN THE LATE AFTERNOON. STORM MOTION WILL BE TOWARD THE NORTHEAST AT AROUND 15 MPH. A FEW STRONGER STORMS MAY CONTAIN GUSTY DOWNBURST WINDS UP TO 50 MPH... DANGEROUS LIGHTNING STRIKES AND LOCALLY HEAVY RAIN UP TO 2 INCHES. .MARINE THUNDERSTORM GUST IMPACT... LIGHTNING STORMS MAY PRODUCE STRONG DOWNBURST WINDS OF 35 TO 45 KNOTS OVER INLAND LAKES THIS AFTERNOON AND EARLY EVENING. STORM MOTION WILL BE TOWARD THE NORTHEAST AT 10 TO 15 MPH WITH A FEW STORMS PUSHING OFFSHORE...ESPECIALLY CAPE CANAVERAL NORTHWARD. .RIP CURRENT IMPACT... A PERSISTENT LONG PERIOD EAST SWELL AND APPROACH OF THE FULL MOON WILL GENERATE A MODERATE RIP CURRENT RISK AT THE EAST CENTRAL FLORIDA BEACHES TODAY. CHECK WITH LIFEGUARDS ABOUT OCEAN HAZARDS BEFORE ENTERING THE SURF. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED TO SCATTERED LIGHTNING STORMS ARE EXPECTED EACH AFTERNOON THIS WEEK. THE PRIMARY THREATS WILL BE GUSTY DOWNBURST WINDS AND DANGEROUS LIGHTNING STRIKES. AN ELEVATED THREAT OF RIP CURRENTS AT EAST CENTRAL FLORIDA BEACHES WILL CONTINUE AGAIN ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MOSES
In the hours before
Special weather statement, Jul 31, 4:22 PM EDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
422 PM EDT TUE JUL 31 2012
FLZ041-046-141-147-312100-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN BREVARD
COUNTY-SEMINOLE-
422 PM EDT TUE JUL 31 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH OVER NORTHEASTERN SEMINOLE...SOUTHEASTERN
VOLUSIA...AND NORTHERN BREVARD COUNTIES...
* UNTIL 500 PM EDT.
AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE CLUSTER OF STORMS STORM CAPABLE OF PRODUCING STRONG WIND GUSTS
FROM GENEVA TO FARMTON AND LAKE ASHBY...MOVING NORTHEAST AT 20 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE MAYTOWN...OAK HILL...SCOTTSMOOR...APOLLO BEACH.
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2879 8073 2878 8075 2880 8077 2881 8078
2885 8078 2885 8081 2878 8077 2876 8082
2877 8084 2875 8084 2865 8114 2881 8123
2899 8086
TIME...MOT...LOC 2018Z 245DEG 23KT 2877 8109
CRISTALDILocal storm report, Jul 31, 4:59 PM EDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
459 PM EDT TUE JUL 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND GST 4 NW HAULOVER CANAL 28.78N 80.80W
07/31/2012 M45 MPH BREVARD FL OTHER FEDERAL
U.S. AIR FORCE WIND TOWER 421 RECORDED A 39 KT/45 MPH
WIND GUST AT 54 FEET.
&&
JCGLocal storm report, Jul 31, 5:22 PM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
522 PM EDT TUE JUL 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND GST 4 N HAULOVER CANAL 28.80N 80.74W
07/31/2012 M56 MPH VOLUSIA FL OTHER FEDERAL
U.S. AIR FORCE WIND TOWER 22 MEASURED A 49 KT/56 MPH WIND
GUST AT 54 FEET.
&&
JCGSpecial weather statement, Jul 31, 7:52 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
752 PM EDT TUE JUL 31 2012
FLZ064-010045-
MARTIN-
752 PM EDT TUE JUL 31 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH OVER SOUTHWESTERN MARTIN COUNTY...
* UNTIL 845 PM EDT.
AT 751 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM 3 MILES
SOUTHWEST OF PORT MAYACA TO 20 MILES SOUTH OF PORT MAYACA...MOVING
NORTHEAST AT 10 MPH.
OTHER LOCATIONS IN THE PATH OF THIS LINE OF STORMS INCLUDES...
INDIANTOWN.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2696 8062 2699 8062 2700 8063 2704 8065
2705 8065 2712 8050 2712 8040 2696 8039
2695 8041 2695 8061
TIME...MOT...LOC 2352Z 211DEG 8KT 2694 8063 2678 8059
2660 8069The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 4:22 PM EDT | Special Weather Statement | MLB | Seminole | 38 min |
| Jul 31, 4:39 PM EDT | Special Marine Warning | MLB | 66 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.